MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 5 8MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 5 8MM; TEMPLATE
Model Number 00584102508
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a zuk case, the articular surface provisional sz 5 8mm was breaking.It occurred after the femoral and tibial implants were cemented in.The surgeon tried to trail with the 9mm and determined that it was a touch to big.The procedure was completed by trialing the actual 8mm poly.No delay in the case.No pieces fell into the patient.No harm to the patient reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is cracked and has signs of wear and tear from use.According to clinical/medical investigation, the trial poly was broken before it was even used.The surgeon used the actual 8mm to trial and found it to be good.The procedure was completed trailed the actual 8mm poly.No report of delay in case.No pieces fell into/or reached the patient.No harm or impact to the patient reported.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.A review of risk management files found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 5 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10698242
Report Number1020279-2020-05514
Device Sequence Number3058947
Product Code HWT
UDI-Device Identifier00885556619568
UDI-Public00885556619568
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00584102508
Device Catalogue Number00584102508
Device Lot Number63243102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;